Breathing difficulty (breathing difficulty) treatments and their effectiveness
This is a real world study of common treatments of Breathing difficulty, and their effectiveness. The study is created by eHealthMe based on 4,358 reports from user community.
You are not alone: join a mobile support group for people who have Breathing difficulty >>>
On Dec, 19, 2014: 4,358 reports are studied for Breathing difficulty
The following drugs are reported to be used in the treatment of Breathing Difficulty. Click to see how effective they are overall and in long term (1+ year), and for what kind of people:
What do you think? Post a comment.
Can you answer these questions (Ask a question):
- Number of dysponea reports for potassium chloride. jantoven medication
Having serious bouts of shortness of breath, fatigue, disorientation with minimal exertion---doctor is not convinced symptoms are real.
- Is there a published study that shows propranolol can cause shortness of breath and chest tightness?
I am a pharmacy student in his final year on rotation at the VA Memorial Hospital. While working up a patient I noticed she has called many times complaining of "panic attacks" stating that she can't breath and has chest tightness. Over the previous two week I also noticed she has been to the ER for these same symptoms.
Patient is a 61 year old female, with history of hypertension, dyslipidemia, migraine without aura, and while I don't see a specific diagnosis the patient current has a script for albuterol and at one time had a script for ipratropium. Patient has been a lifelone smoker who quit this past June.
This patient was diagnosed with migraine headaches in 1986 and has been on propranolol 80mg ever since - 28 years. Interestingly, 1986 was around the time Inderal lost its patent and propranolol became generic.
The patient served in the army from 1972-1976 during the vietnam war. She has a history of mental health issues (not sure what) and anxiety. I feel she has been "labeled" and current episodes of "panic attacks" are answered with benzodiazapines and she is sent on her way.
During my first look into propranolol, the very first page said, "Check with your doctor immediately if you have any of the following side effects:
1)Coughing up Mucus
2)Shortness of Breath
3)Tightness in the Chest"
This caught my attention. I then started probing deeper and found an article written by Dr. Noreen Kassem titled "The Long Term Side Effects of Propranolol." In the article she wrote, "...propranolol and other beta blockers can also worsen breathing disorders, such as emphysema and asthma, because they constrict the air passageways of the lungs and can cause fluid build-up in the lungs. This can result in shortness of breath, difficulty breathing and chest tightness in patients who are on propranolol for long periods of time, or who have respiratory disorders."
I tried to find Dr. Kassem to no avail. I wanted to know exactly where she got this information. I would like to find some primary literature on this topic but haven't had any luck. I need proof, because as of right now I'm a student being told that "she has been on this agent for 28 years, I doubt it's bothering her now." I'm not buying it and I think something is here.
-61 year olf lifelone smoker with almost guaranteed declining lung function
-28 year (chronic) use of propranlol (a non-selective beta blocker)
-Experiencing "shortness of breath" and "Chest tightness" that she and everyone else is called anxiety and/or panic attacks.
I think the propranolol, while not the cause of these problems, is certainly exacerbating them. Does anyone have proof of this happening; peer reviewed articles, anything. My rotation is done in 2 weeks and I know no one will ever look into this again after I'm gone.
ps... forgive any typos
- Is it ok to take fioricet and albuterol together?
I have been having bad headaches the pain is behind my eyes front for head and temples (I have also had a warming sensation in the back of head and thought body here and there that no one can explain to me ) but I have been subscribed fioricet but I'm a chronic asthmatic so I take albuterol inhaler and some times solution for my neb I read that these 2 can have interation and I been feeling shortness of breath which I know can be a side effect from fioricet but I do take my inhaler daily and I want to check if anyone has been in same situation and if there were any interactions
- I have been taking iophen cnr liquid for about 6 years now almost every day and now i'm wondering if it has any long term side effects cause im taking it for breathing problems doesnt seem to working
Ok so I've been taking this medicine for 5 to 6 years now almost every day several times a day for a terrible cough I have and breathing issue but under some further investigation I've found that this medication may be making my breathing issues worse when I was told that it would make them better. It's been several years and I just want to be able to breathe normally and Easily again but this "medicine" doesn't seem to be doing the job
- Can long term use of vicodin cause hallucinations? (1 answer)
My 87 yr Mom has taken copious amts of Vicodin for 25+ yrs for arthritis & surgery pain management. Recently, Mom said the "carpet bubbles up 3-4 ft & trips her". Are hallucinations like this a sign of serious drug abuse? Is Mom's life in danger of drug overdose?
More questions for: Breathing difficulty
You may be interested at these reviews (Write a review):
- Faslodex driven hell
I have metastatic breast cancer...which has spread to my bones. Needless to say...I'm not a happy camper. Faslodex was my oncologist’s drug of choice for me. I've been on it since July 28, 2014....My first month was loading dosage...and each month that has followed I receive two injections in my tush...250mg each...for a total of 500mg monthly. Tomorrow, Monday November 17, 2014, will be my third round...not including the month of loading. As per my PET scan one month ago...the Faslodex has not started working. From everything I have been told...and read...it takes four to even six rounds to start working...if in fact it works at all.....@%^&*@#...says it all...if ya know what I mean.
What has kicked in from Faslodex...are some horrific side effects......About a month ago...I started having a strange little cough...dry...most of the time.....At times the cough becomes uncontrollable for aprox 15 / 20 minutes...then calms. NOTHING works at relieving it...although I suck down water like it is my last drink on earth...and use a wonderful...soothing throat drop, Halls Breezers...Cool Berry...which eases me...even if it is only psychologically, it is magical. The cough has gotten considerably worse over time...and for those that don't know me...I am sure they think I smoke ten packs a day. My voice is also affected at times due to the cough. My breathing is horrific...and I can no longer walk for any length of time...or for more than a short distance.....Nor can I walk and talk without coughing...and or losing my breath. Stamina...this I have none of!!! And this past week...the shit hit the fan.....Joining the cough...are bone and joint pains...as well as muscle pain. When I called my doctor...@ Sloan Kettering...I spoke with the nurse...and she had not a damn clue as to what might help. As a matter of fact...she told me that she has never heard of any of the side effects that I am now having. WHAT'S WRONG WITH THIS PICTURE???? EVERYTHING!!! However...when I check reputable sites...I find not a few...but hundreds of other people with the same side effects.
From what I have read on all the sites...the only way "WE" are going to get help with issues like these...is by sharing with one another. Not one of the individuals that I speak of has had any positive help with their side effects from their doctors. Am I pissed off??? You bet I am. As for depression...that only comes in small doses for me.....like yesterday...when my body hurt me so badly...my cough was out of control...I had difficulty breathing...and I could not stand on my own two feet without holding on. That moment in time has passed...but for how long??? What will I be hit with next??? When???
- My reaction to talking sumatriptan for the first time.
after 10 minutes of taking the sumatriptan tablet i got all of the symptoms i stated and from those i developed a rare movement disorder called 'Dystonia' that has affected my right foot making me unable to walk and my right hand making me unable to write.
- Pulmonery hypertension
gives you heart failure, enlarged right side of heart, lungs are not getting enough oxgen, have blood clots, so effects all body organs
More reviews for: Breathing difficulty
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.